Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had unprotected sex after periods. Took ipill. Noticed sticky discharge and abdominal pain. Chances of pregnancy?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11733 Questions
Hi Doctor,

I am a 24 year old lady. I had unprotected sex 2days after my period stopped on 22nd August. He didn't cum but just to avoid anything out of pre-cum i had i-pill in next 36hours. after 6 days i had withdrawal bleeding for 3 days (till 2nd september). Today its my due date for periods but i can see certain changes in me. I can see a very sticky thick thing coming out everyday since past 7 days, feel bad in mouth and having little abdominal pain. Is it some side effects of the pill? Hope I am not pregnant?
Posted Fri, 12 Oct 2012 in Women's Health
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Based on your dates the intercourse has happened during the infertile period of your cycle by which pregnancy is near impossible.
The fertility is more after 10 days of last period and before 10days of the expected period.
Since you had intercourse soon after the periods the chances of pregnancy are almost nil. Then to be double sure you took an emergency contraceptive within 36 hours. This rules out pregnancy further.
The symptoms you are having could be related to a delay in the periods due to mild hormonal imbalances caused by the emergency contraceptive that you have taken.
Please do not worry as these symptoms will decrease as soon as your periods will start.
Do consult a gynaecologist and discuss the same. He/she can plan a new birth control course from here on to avoid such incidences in future.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Had unprotected sex after periods. Took ipill. Noticed sticky discharge and abdominal pain. Chances of pregnancy? 22 minutes later
thank you so much doctor.

just to clarify myself on these things, as my withdrawal bleeding got over on 2nd Sept and my due date for periods being 17th Sep, is it that the next period will happened 28 days from 2nd sept, so should i wait for a week more before visiting a doctor. i am having period like pain these days, have white sticky thing coming out all day and feel very different-lethargic. i am really disliking this unusual behavior of mine.
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing again.
Yes. You should wait for at least a week for your periods to start spontaneously. The thick discharge and pain abdomen will subside once the periods will start.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor